Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 442, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 5, 2012, 5:00 PM CDT for 4 counties in Arkansas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2012, 5:00 PM CDT (22:00 UTC)
- Expired
- Oct 5, 2012, 5:35 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 44 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 5:20 PM CDT | TSTM WND DMG | N Tyronza, AR | LARGE TREE DOWN AND SEVERAL LARGE LIMBS ON HIGHWAY 118 NORTH TYRONZA INSIDE CITY LIMITS. ESTIMATED 65 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
920
WUUS54 KMEG 052200
SVRMEG
ARC035-037-093-111-052245-
/O.NEW.KMEG.SV.W.0442.121005T2200Z-121005T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
500 PM CDT FRI OCT 5 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EXTREME NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 545 PM CDT
* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
SOUTHWEST OF MARKED TREE...OR 9 MILES SOUTHEAST OF HARRISBURG...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARKED TREE
AND TYRONZA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3551 9065 3561 9013 3546 9012 3543 9014
3541 9011 3539 9011 3540 9015 3542 9013
3543 9014 3542 9017 3540 9018 3543 9064
TIME...MOT...LOC 2200Z 265DEG 28KT 3547 9055
$$3 follow-up statements
555
WWUS54 KMEG 052212
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
512 PM CDT FRI OCT 5 2012
ARC037-052222-
/O.CAN.KMEG.SV.W.0442.000000T0000Z-121005T2245Z/
CROSS AR-
512 PM CDT FRI OCT 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN CROSS
COUNTY IS CANCELLED...
AT 512 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3561 9013 3546 9012 3543 9014 3539 9011
3540 9015 3542 9013 3543 9014 3540 9018
3540 9020 3544 9052 3545 9054 3553 9054
TIME...MOT...LOC 2212Z 265DEG 28KT 3548 9044
$$
ARC035-093-111-052245-
/O.CON.KMEG.SV.W.0442.000000T0000Z-121005T2245Z/
CRITTENDEN AR-MISSISSIPPI AR-POINSETT AR-
512 PM CDT FRI OCT 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN POINSETT...SOUTHWESTERN MISSISSIPPI AND NORTHEASTERN
CRITTENDEN COUNTIES...
AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTHERN OHIO...OR NEAR MARKED TREE...MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIRDSONG...
MARKED TREE...TYRONZA...WHITTON...DENWOOD...DIMPLE...FRENCHMANS
BAYOU...CHELFORD...MC CLENDONS CORNER...WARDELL...BARDSTOWN...
CREAMERY PACKAGE...NORDEN AND STACY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3561 9013 3546 9012 3543 9014 3539 9011
3540 9015 3542 9013 3543 9014 3540 9018
3540 9020 3544 9052 3545 9054 3553 9054
TIME...MOT...LOC 2212Z 265DEG 28KT 3548 9044
$$815
WWUS54 KMEG 052224
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
524 PM CDT FRI OCT 5 2012
ARC035-052235-
/O.CAN.KMEG.SV.W.0442.000000T0000Z-121005T2245Z/
CRITTENDEN AR-
524 PM CDT FRI OCT 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRITTENDEN COUNTY IS
CANCELLED...
AT 525 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3555 9044 3556 9027 3557 9026 3557 9022
3558 9017 3558 9013 3546 9012 3544 9014
3544 9038 3548 9045
TIME...MOT...LOC 2225Z 265DEG 28KT 3549 9032
$$
ARC093-111-052245-
/O.CON.KMEG.SV.W.0442.000000T0000Z-121005T2245Z/
MISSISSIPPI AR-POINSETT AR-
524 PM CDT FRI OCT 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN POINSETT AND SOUTHWESTERN MISSISSIPPI COUNTIES...
AT 525 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TYRONZA...MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIRDSONG...
MARKED TREE...TYRONZA...WHITTON...DENWOOD...DIMPLE...FRENCHMANS
BAYOU...CHELFORD...MC CLENDONS CORNER...WARDELL...BARDSTOWN...
CREAMERY PACKAGE...NORDEN AND SPEAR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3555 9044 3556 9027 3557 9026 3557 9022
3558 9017 3558 9013 3546 9012 3544 9014
3544 9038 3548 9045
TIME...MOT...LOC 2225Z 265DEG 28KT 3549 9032
$$476
WWUS54 KMEG 052235
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
535 PM CDT FRI OCT 5 2012
ARC093-111-052245-
/O.CAN.KMEG.SV.W.0442.000000T0000Z-121005T2245Z/
MISSISSIPPI AR-POINSETT AR-
535 PM CDT FRI OCT 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POINSETT AND
SOUTHWESTERN MISSISSIPPI COUNTIES IS CANCELLED...
AT 535 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3555 9044 3556 9027 3557 9026 3557 9022
3558 9017 3558 9013 3546 9012 3544 9014
3544 9038 3548 9045
TIME...MOT...LOC 2235Z 265DEG 28KT 3550 9022
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:45 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Oct 5, 3:45 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT FRI OCT 5 2012 .DISCUSSION...20Z SURFACE ANALYSIS PLACES A COLD FRONT FROM THE EASTERN GREAT LAKES BACK THROUGH WESTERN KENTUCKY...NORTHEAST TO SOUTHWEST ARKANSAS...AND INTO SOUTHERN OKLAHOMA. REGIONAL WSR-88D RADAR TRENDS OVER THE PAST COUPLE OF HOURS SHOW SHOWERS AND THUNDERSTORMS GRADUALLY BEGINNING TO APPROACH WESTERN SECTIONS OF THE MID SOUTH AS OF DISCUSSION TIME. TEMPERATURES AS OF 3 PM CDT RANGE FROM THE LOWER 80S EAST OF THE MISSISSIPPI RIVER...LOWER 60S NEAR WALNUT RIDGE ARKANSAS...AND PREDOMINANTLY 70S ELSEWHERE UP TO THE MISSISSIPPI RIVER. SHOWER/THUNDERSTORM CHANCES TONIGHT THROUGH SUNDAY...ALONG WITH THE POTENTIAL FOR FROST LATE SUNDAY NIGHT INTO MONDAY MORNING ARE THE CHALLENGES IN THIS FORECAST ISSUANCE. .SHORT TERM...(TONIGHT THROUGH MONDAY)...A COLD FRONT WILL GRADUALLY PUSH THROUGH THE MID SOUTH TONIGHT AND GRADUALLY BEGIN TO SLOW ITS PROGRESSION ACROSS THE REMAINDER OF THE LOWER MISSISSIPPI VALLEY AS SURFACE FLOW BECOMES NEARLY PARALLEL TO UPPER LEVEL FLOW ALOFT AND A SERIES OF SHORTWAVES MOVE ACROSS THE REGION THROUGH THE PERIOD. LATEST AFTERNOON MESOANALYSIS YIELDS BETWEEN 500-1000 J/KG SURFACE BASED CAPE...LI/S AROUND -3... AND RELATIVELY WEAK MID LEVEL LAPSE RATES AT OR BELOW 6 C/KM. BASED ON LATEST SHORT TERM TRENDS AND WITH MOST OF THE PRECIPITATION OCCURRING BEHIND THE COLD FRONT...THINK OVERALL STRONG/SEVERE THUNDERSTORM POTENTIAL REMAINS LOW AT BEST. NONETHELESS...WILL LEAVE A MENTION OF A STRONG THUNDERSTORM OR TWO THIS EVENING ACROSS AREAS MAINLY ALONG I-40 AND WEST OF I-55. KEPT LOWER CHANCE POPS IN FOR SATURDAY MORNING AS BETTER RAIN CHANCES ARE ANTICIPATED TO ARRIVE SATURDAY AFTERNOON INTO SATURDAY NIGHT. SHORT TERM MODELS INDICATE OVERALL RAIN CHANCES WILL GRADUALLY SUBSIDE ON SUNDAY. A POTENTIAL STILL EXISTS FOR FROST TO DEVELOP ACROSS PORTIONS OF THE MID SOUTH LATE SUNDAY NIGHT INTO MONDAY MORNING. HOWEVER...TRIMMED BACK THE FROST AREA BACK A BIT FROM THE PREVIOUS FORECAST AS CLOUD COVER SOUTH OF I-40 MAY REDUCE THE OVERALL COVERAGE. AT THIS TIME...THINK THE BEST POTENTIAL FOR FROST DEVELOPMENT WILL BE ACROSS AREAS NORTH OF I-40...ESPECIALLY NEAR THE MISSOURI/KENTUCKY STATE LINE. .LONG TERM...(TUESDAY THROUGH FRIDAY)...12Z ECMWF/GFS LONG TERM MODELS INDICATE HIGH PRESSURE WILL BE IN PLACE ACROSS THE MID SOUTH TUESDAY. RAIN CHANCES WILL RETURN FOR TUESDAY NIGHT THROUGH THE REMAINDER OF THE WEEK AS A COLD FRONT DROPS INTO THE MID SOUTH BY WEDNESDAY AND A SERIES OF SHORTWAVES EMBEDDED WITHIN THE MID LEVEL FLOW MOVE ACROSS THE LOWER MISSISSIPPI VALLEY. CJC && .AVIATION... 18Z TAFS SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS CENTRAL AND NORTHERN ARKANSAS AHEAD OF A STRONG COLD FRONT THAT WILL TRACK ACROSS THE MIDSOUTH THIS EVENING AND OVERNIGHT. TIMING OF FROPA AT JBR SHOULD BE AROUND 00Z...02-02Z AT MEM...02Z AT MKL AND JUST BEFORE MIDNIGHT AT TUP. HOWEVER...AS CONVECTION DEVELOPS AND EVOLVES ALONG THE FRONT...A WIND SHIFT COULD OCCUR IN ADVANCE OF THE FRONT IN THE FORM OF OUTFLOW. WILL CARRY VCTS AROUND THE EXPECTED TIME OF FROPA...AND AMEND TO PREVAILING AS EARLY AS POSSIBLE PRIOR TO FROPA BASED ON RADAR TRENDS. THUNDER LOOKS QUESTIONABLE AT TUP...SO WILL NOT MENTION THUNDER THERE. BEHIND THE FRONT...NORTHERLY FLOW AROUND 10 KNOTS IS EXPECTED AND LIGHT RAIN AND DRIZZLE WILL CONTINUE THROUGH MOST OF THE NIGHT. CIGS SHOULD LOWER TO 1000-1500 FEET BEHIND THE FRONT WITH LITTLE IMPROVEMENT THROUGH MIDDAY TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... MEM 49 61 45 61 / 70 30 50 10 MKL 45 59 42 59 / 70 30 50 10 JBR 43 57 41 58 / 80 40 50 10 TUP 55 63 45 64 / 40 30 40 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Oct 5, 3:45 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT FRI OCT 5 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 345 PM CDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS ARE POSSIBLE THROUGH THIS EVENING AS A COLD FRONT MOVES INTO THE MIDSOUTH. BEST CHANCE FOR A STRONG THUNDERSTORM OR TWO WILL BE ACROSS AREAS SOUTH OF I-40 AND WEST OF I-55. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AREAS OF FROST ARE EXPECTED MONDAY MORNING FROM PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTHEAST MISSISSIPPI...GENERALLY ALONG AND EAST OF A LINE FROM AROUND JONESBORO ARKANSAS TO DYERSBURG TO BROWNSVILLE TENNESSEE TO CORINTH MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Oct 5, 4:06 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CDT FRI OCT 5 2012
ARZ026-027-035-036-052200-
CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-POINSETT AR-
406 PM CDT FRI OCT 5 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
SOUTHERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHERN CROSS COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL OR LARGER AND WINDS
AT LEAST 50 MPH WAS LOCATED OVER HICKORY RIDGE AT 406 PM CDT...
MOVING EAST AT 50 MPH.
PEOPLE IN CRAIGHEAD...CRITTENDEN...CROSS AND POINSETT COUNTIES...
INCLUDING LOCATIONS NEAR BAY...HARRISBURG...LEPANTO...MARKED TREE...
TRUMANN AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3574 9094 3580 9034 3539 9032 3529 9104
3542 9105
TIME...MOT...LOC 2106Z 265DEG 42KT 3542 9097The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 4:06 PM CDT | Special Weather Statement | MEG | Poinsett | 54 min |
| Oct 5, 4:08 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 52 min |
| Oct 5, 5:28 PM CDT | Special Weather Statement | MEG | Mississippi | 32 min |
| Oct 5, 5:37 PM CDT | Special Weather Statement | MEG | Mississippi | 23 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.